What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 26, 1:51 PM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 26, 1:51 PM EST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
251 PM EDT Mon Jun 26 2017
.NEAR TERM.../THROUGH TUESDAY/...
Near stationary frontal boundary will slowly sink South across
region through Tuesday as high pressure builds to the Northwest. The
airmass will remain moist across the region through Tuesday. The
combination of the moist airmass, diurnal instability and convergence
along boundary will result in numerous and showers and storms
this afternoon into the evening, then again Tuesday afternoon.
Shower activity could linger through the night across NE FL due to
the frontal boundary. Daytime temperatures will be a little
cooler than normal this period due to the coverage of clouds and
precipitation.
.SHORT TERM.../TUESDAY NIGHT-THURSDAY/...
Old frontal boundary will remain nearly stationary west-east
over the central FL area with a plume of moisture along
and just north of the boundary. Southeast Georgia remains
relatively in a dry airmass. High pressure is centered over VA
area which slowly moves eastward through Wed-Wed night resulting
in breezy onshore flow for the coastal areas. From Wed night
through Thursday the trend in the model guidance is for the front
and associated moisture to shift northward in response mean layer
ridge moving into the wern ATLC and weak trough aloft to dissipate
along the SE U.S. coast. Low level flow turns east to southeast
pumping deep moisture well into GA Thursday to Thursday night. Wed
should see scattered convection mainly over inland NE FL
associated with low level convergence and daytime heating...and
more isolated shallow convection elsewhere. Rain chances should
diminish through the evening but onshore flow may bring a low
chance of showers to the coastal areas mainly over NE FL through
overnight hours. Better chance of rain all areas Thursday as old
front drifts northward and sea breezes act on this enhanced
moisture. Best chances in the ~55-65 percent range over inland
areas from Marion county northwest to Valdosta and Waycross GA. A
bit lower chances elsewhere. Chances may start first along the
coast as sea breeze forms...then elevated chances of rain
translate inland mid to late aftn ahead of (west) of the east sea
breeze and toward the west coast sea breeze. Locally heavy
rainfall is the main concern both Wed and Thu...especially
northeast FL where highest moisture and low level forcing is
expected. High temps near 90 inland to around the 85-89 near the
coastal areas Wed...and a bit lower all areas on Thu mid to upper
80s due to higher rain chances and clouds.
.LONG TERM.../FRIDAY-MONDAY/...
Deep layer moisture expected over the area Friday though Saturday
mean layer ridge will be parked over north and central FL. PWATS
look to be about 105-120 percent of normal. We expect at least
scattered showers and storms each day Fri and Sat though largely
delayed until least late morning or early aftn. Whatever is left
of weak front lifts north into southeast U.S. Fri through Sat.
Southeast low level flow Fri should push the best chance of rain
inland...but more southerly flow expected Sat which will push the
axis of higher rain chances a little further eastward. Sun-
Mon...both GFS and ECMWF develop weak low level trough/thermal
trough over GA and nrn GA which should maintain elevated rain
chances. Each day, model consensus gives rain chances around or
above 60 percent. Max temps each day will be held in check by
clouds/precip...close to normal or just below normal in the upper
80s to lower 90s. Locally heavy rainfall, frequent lightning, and
strong gusty winds will be possible with the strongest storms each
day.
.AVIATION...
Thunderstorms will increase in coverage across the area this
afternoon, with restrictions expected. The convection will dissipate
later this evening, then initiate once again toward noon on Tuesday.
&&
.MARINE...
A nearly stationary front will slowly move South across area waters
through Tuesday night, as high pressure builds to the Northwest and
North. High pressure ridge will build to the Northeast Wednesday,
then to the East over the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 90 70 89 / 20 40 20 20
SSI 74 86 75 85 / 30 40 20 10
JAX 72 86 71 87 / 60 60 20 20
SGJ 73 87 73 85 / 60 60 20 30
GNV 72 88 71 89 / 60 70 20 40
OCF 73 89 71 89 / 50 70 20 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Struble/Shashy/McGinnis
Hazardous weather outlook, Jun 26, 4:08 AM EST, 11 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
508 AM EDT Mon Jun 26 2017
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-271000-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
508 AM EDT Mon Jun 26 2017
...LOCALLY HEAVY RAINFALL POSSIBLE TODAY...
This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.
.DAY ONE...Today and Tonight...
A slow moving front will move across the area today with waves of
showers and isolated thunderstorms expected through midday. This
afternoon and evening, thunderstorm coverage will increase
especially along the coast and inland generally east of the I-75
corridor. Locally heavy rainfall could cause flooding, especially
where heavy rainfall recently occurred. Gusty winds and frequent
lightning strikes are also possible. Storm motion will be to the
east around 10 to 15 mph.
Rainfall will decrease in coverage and intensity after sunset as
the front settles across north Florida.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
Thunderstorms are possible each day, with an increase in coverage
this weekend in advance of a front. Locally heavy rainfall, gusty
winds and frequent lightning will be possible in the strongest
thunderstorms, mainly during the afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Jun 26, 3:36 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
436 PM EDT MON JUN 26 2017
FLZ036-262115-
Alachua FL-
436 PM EDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALACHUA COUNTY UNTIL
515 PM EDT...
At 436 PM EDT, Doppler radar was tracking a strong thunderstorm near
Archer, or 12 miles northeast of Bronson, moving east at 15 mph.
Excessive cloud-to-ground lightning and Wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Gainesville, Archer, University Of Florida, Gainesville Airport,
Newnans Lake, Newberry and Micanopy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2949 8256 2954 8256 2954 8263 2969 8261
2970 8222 2948 8224 2948 8250
TIME...MOT...LOC 2036Z 275DEG 13KT 2960 8254
HESSSpecial weather statement, Jun 26, 3:43 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
443 PM EDT MON JUN 26 2017
FLZ040-262130-
Marion FL-
443 PM EDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
530 PM EDT...
At 442 PM EDT, Doppler radar was tracking a strong thunderstorm near
Santos, or 10 miles northwest of The Villages, moving east at 15 mph.
Excessive cloud-to-ground lightning and Wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Salt Springs, Juniper Springs, Lynne, Weirsdale, Santos, Ocklawaha,
Moss Bluff, Silver Springs Shores, Lake Weir and Belleview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2913 8215 2937 8174 2937 8170 2916 8164
2905 8164 2905 8166 2899 8166 2896 8204
2896 8213 2897 8213
TIME...MOT...LOC 2042Z 264DEG 13KT 2905 8206
HESSSpecial weather statement, Jun 26, 3:47 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
447 PM EDT MON JUN 26 2017
FLZ023>025-GAZ164-262130-
Inland Duval FL-Baker FL-Inland Nassau FL-Charlton GA-
447 PM EDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...
SOUTHEASTERN BAKER...SOUTHWESTERN DUVAL AND SOUTH CENTRAL CHARLTON
COUNTIES UNTIL 530 PM EDT...
At 446 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Glen St. Mary to near Cisco Gardens. Movement
was northeast at 10 mph.
Excessive cloud-to-ground lightning and Wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Macclenny, Glen St. Mary, Cecil Field, Cisco Gardens, Normandy,
Bryceville, Baldwin, Jacksonville Heights and Whitehouse Air Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3040 8217 3047 8176 3021 8175 3022 8224
TIME...MOT...LOC 2046Z 238DEG 9KT 3028 8215 3033 8182
HESS
Local storm report, Jun 26, 3:51 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
451 PM EDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 4 W MAYPORT 30.39N 81.48W
06/26/2017 M41 MPH DUVAL FL MESONET
MESONET STATION MEASURED A THUNDERSTORM WIND GUST OF 41
MPH.
&&
NMCGINNSpecial weather statement, Jun 26, 3:52 PM EST, 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
452 PM EDT MON JUN 26 2017
GAZ136-262115-
Wayne GA-
452 PM EDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE COUNTY UNTIL
515 PM EDT...
At 451 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gardi, moving south at 15 mph.
Wind gusts of near 45 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Jesup, Gardi, Broadhurst and Mount Pleasant.
LAT...LON 3163 8177 3161 8177 3162 8176 3161 8175
3160 8175 3161 8174 3150 8164 3149 8164
3146 8161 3146 8162 3135 8186 3135 8192
3153 8201 3163 8179
TIME...MOT...LOC 2051Z 339DEG 14KT 3154 8184
SHASHYSpecial weather statement, Jun 26, 3:53 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
453 PM EDT MON JUN 26 2017
GAZ134-135-151-262130-
Pierce GA-Bacon GA-Appling GA-
453 PM EDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIERCE...SOUTHEASTERN
BACON AND SOUTH CENTRAL APPLING COUNTIES UNTIL 530 PM EDT...
At 452 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bristol, or 11 miles east of Alma, moving south at 15 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Patterson, Offerman, Jamestown, Bristol and New Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3133 8210 3131 8239 3136 8239 3136 8240
3137 8241 3158 8239 3160 8218
TIME...MOT...LOC 2052Z 354DEG 12KT 3152 8228
SHASHYNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 707346, 707347, 707345, 707341, 707351, 707349, 707350, 707343, 707348, 707344.